ADVERTISEMENT



Google       
Call (866) 635-2689 for a free Personal Injury evaluation by attorney in your area.

Home -> Law Blog Directory -> Personal Injury Law Blogs -> Chicago Injury Attorney Blog

OR PHONE (866) 635-1838 for Bankruptcy Help, (866) 635-6190 for Divorce,
(866) 635-2689 for Personal Injury or (866) 635-9402 for Criminal Defense

Find a Local Lawyer

Bankruptcy (866) 635-1838
Divorce (866) 635-6190
Personal Injury (866) 635-2689
Criminal Defense (866) 635-9402

Bookmark

Personal Injury Law

: Chicago Injury Attorney Blog

Chicago Medical Malpractice Case Involving Fentanyl Patch Leads to $3.75 Million Cook County Wrongful Death Settlement

ADVERTISEMENTS

The family of Kerry Rupright has settled their Cook County wrongful death lawsuit against the Rehabilitation Institute of Chicago for $3.75 million. The 28-year-old mother of two died a few days after she was given a fentanyl patch to treat the pain she was experiencing from the inflammation of her spinal cord. Even though the Institute has agreed to settle the Chicago medical malpractice case, it is not admitting liability and maintains that its staff appropriately handled Rupright?s medical care.

Rupright was transferred to the Institute after she was given the patch. She later became lethargic and drowsy, which are two of the possible symptoms of fentanyl poisoning. However, rather than remove the patch, staff at the Institute lowered her dosage and gave her other medications, including Ambien. Rupright?s family says the additional meds only served to aggravate her Fentanyl overdose.

Fentanyl Patch Overdose
This powerful medication is used to help relieve patients of pain. However, there have been incidents in which use of the Fentanyl patch has led to fatal overdoses, and in 2005 and in 2007, the Food and Drug Administration issued warnings about Fentanyl patches.

The warning in 2005 came after 126 deaths involving defective Fentanyl patches. The second warning in 2007 cautioned doctors against accidentally overdosing patients and the latter failing to follow proper directions on how to use the medication.

Signs of possible Fentanyl overdose:
? Breathing problems
? Drowsiness
? Seizures
? Dropping heart rate

Fentanyl is much more powerful from morphine. Use of fentanyl can come with mild side effects, such as headache, nausea, stomach pain, or constipation. Serious, life-threatening Fentanyl side effects can include:

? Liver damage
? Addiction
? Serious allergic reaction
? Respiratory depression
? Death

Duragesic Pain Patch Lawsuit Settled, Lawyers and Settlements, October 14, 2010

Experts Warn Patients About Painkiller Fentanyl, MyFoxChicago, October 12, 2010

Fentanyl Overdose Symptoms, LiveStrong


Related Web Resources:
Rehabilitation Institute of Chicago

Medical Malpractice, Malman Law

Full post as published by Chicago Injury Attorney Blog on October 27, 2010 (boomark / email).

Bloggers, promote your law blog by nominating your blog for inclusion in USLaw.com's Law Blog Directory and RSS Reader. Benefits described.
Related Law Articles

Lawsuits and Settlements

Related Searches

























































































































US Law
#1 Online Legal Resource













Your Blog Subscriptions
Subscribe to blogs

10,000+ Law Job Listings
Lawyer . Police . Paralegal . Etc
Earn a law-related degree
Are you the author of this blog? Adding USLaw.com to your Blogroll increases relevance. You qualify to display a USLaw Network badge.
Suggest changes to this blog's description or nominate another for inclusion. Register for updates.


Practice Area
Zip Code:

Contact a Lawyer Now!






0.0303 secs (new cache)